Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Testosterone and Immune suppression
Mar 18, 2002

Hi, 28yo male here. I have been HIV+ for 2.5 years now. I am healthy and have not experienced any health problems except weight and muscle loss. I wanted to try some anabolic steroids to try to gain back the muscle mass that I have lost, but have conflicting info on anabolics and androgenics. I have read info on other sites that indicate these types of steroids will cause immune suppression. I am going to take the following in combination weekly to try to gain weight. 30mg Testosterone Propionate, 60mg Testosterone Phenylpropionate, 60mg Testosterone Isocaproate, and 100mg Testosterone Deconate.

Should I worry about immune suppression with these or would this be relatively safe. Also, do these testosterones help produce more red blood cells? Thanks Boney Brett

Response from Dr. Dieterich

Testosterone will help produce more red blood cells. However if you are losing weight from HIV, then you should seriously consider HIV treatment as well as testosterone replacement. Generally speaking too, if your testosterone is normal, the steroids will drive your natural testosterone to near zero and it may not come back. Also that sounds like a lot of testosterone, depending on your level. DTD


Previous
Thinking of taking Weight Loss Products
Next
implant update & ? about drug switch (help!)

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement